Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 7, 2021, 5:13 PM MDT for Blaine County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 7, 2021, 6:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 185 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WWUS85 KTFX 072313
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
513 PM MDT Wed Jul 7 2021
MTZ047-080015-
Blaine-
513 PM MDT Wed Jul 7 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BLAINE AND
SOUTHEASTERN HILL COUNTIES...
At 513 PM MDT, radar indicated strong thunderstorms were located
along a line extending from near Chinook to 26 miles southeast of
Parker School. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Chinook, Harlem, Lohman, Lloyd, Cleveland and Zurich.
This includes Highway 2 between mile markers 392 and 424.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4793 10890 4788 10951 4846 10950 4846 10946
4852 10946 4853 10949 4865 10949 4866 10877
TIME...MOT...LOC 2313Z 257DEG 14KT 4853 10923 4797 10935
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:11 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 7, 1:11 PM MDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 111 PM MDT Wed Jul 7 2021 .SYNOPSIS... Scattered strong to potentially severe thunderstorms move through the region through this evening. On its heels, a cold front moves through the region tonight into Thursday. Temperatures lower back into the 80s through Friday. Hot and dry conditions return for the weekend. && .DISCUSSION... Upper ridging moves east through the remainder of the afternoon and evening as a vigorous upper disturbance approaches from the west later today and tonight. First round of showers and isolated thunderstorms continues to fall apart as it moves into the upper ridging to the east of the Continental Divide. Additional rounds of showers and thunderstorms will have better dynamic and thermodynamic conditions to work with and should be considerably stronger and more persistent. Main threats from storms will be the potential for a few to reach severe levels with damaging winds the primary threat, followed by quarter-size hail, lightning, and heavy rain with localized flooding the secondary threats. Lightning strikes will continue to be capable of producing new wildfire starts. Fast storm movements, despite a fairly moist environment, will dampen rainfall amounts at any one location unless there are multiple storms moving across the area. Today's thunderstorm activity is expected to dissipate and clear to the east by late evening in eastern areas. A cool front associated with the upper level shortwave trough passing through Canada will move into North-central Montana overnight into Thursday. Thus, breezy and gradually cooler weather follows through Friday. Another shortwave system moves through the region on Friday afternoon, producing chances for widespread showers and non-severe thunderstorms. Large scale ridging amplifies over the weekend, leading to another period of dry and hot weather. The ridge flattens into early next week, with some uncertainty regarding the position and strength of shortwave disturbances passing through the westerly flow. && .AVIATION... 1127 AM MDT Wed Jul 7 2021 (07/18Z TAF period) Leading round of showers with a slight chance of a thunderstorm passes across the area through the afternoon. This will be followed by a better chance of thunderstorms through this afternoon through mid-evening. A few of these storms could become strong to severe. MVFR conditions are possible for a short time should a storm move through terminal areas, producing heavy rain, hail, and gusty and erratic winds. Thunderstorm activity dissipates and/or moves away to the east after sunset, with VFR conditions prevailing again overnight through Thursday morning. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Elevated fire weather conditions are expected today and Thursday as a disturbance passes through the area. Expect a mix of wet and dry thunderstorms today, with the potential for drier storms more south and west toward the Dillon area. Thursday will see a brief period of low RH values and post-frontal wind gusts in the 20 to 30 mph range, but cooler with improving humidity recovery, which will reduce fire weather concerns a bit on Thursday. Thus no fire weather highlights are planned for at this time in our area. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 88 54 83 / 40 0 10 30 CTB 51 81 51 82 / 30 20 10 20 HLN 58 92 59 86 / 40 0 20 20 BZN 52 93 52 86 / 40 0 10 20 WYS 43 84 41 80 / 40 10 0 10 DLN 52 90 51 85 / 30 10 10 10 HVR 57 87 56 86 / 40 20 10 30 LWT 55 87 54 80 / 70 10 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 7, 4:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 6 ENE BOZEMAN 45.71N 110.94W
07/07/2021 M58 MPH GALLATIN MT TRAINED SPOTTER
&&
FMKSpecial weather statement, Jul 7, 4:48 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Great Falls MT
448 PM MDT Wed Jul 7 2021
MTZ008-015-072315-
Madison-Beaverhead-
448 PM MDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MADISON AND NORTH
CENTRAL BEAVERHEAD COUNTIES...
At 448 PM MDT, a strong thunderstorm was located 17 miles southwest
of Divide, or 29 miles northwest of Dillon, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This includes Interstate 15 between mile markers 76 and 93 .
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4578 11282 4574 11275 4570 11275 4568 11270
4563 11270 4568 11256 4573 11252 4537 11249
4541 11318 4573 11322
TIME...MOT...LOC 2248Z 268DEG 31KT 4556 11300
CMCSpecial weather statement, Jul 7, 4:56 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
456 PM MDT Wed Jul 7 2021
MTZ053>055-072330-
Broadwater MT-Gallatin MT-Meagher MT-
456 PM MDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BROADWATER...SOUTH
CENTRAL MEAGHER AND NORTHEASTERN GALLATIN COUNTIES UNTIL 530 PM
MDT...
At 456 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles east of Toston to 19 miles northeast
of Manhattan to 23 miles northeast of Belgrade to 10 miles northwest
of Clyde Park. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ringling.
This includes the following highways...
Highway 12 between mile markers 18 and 20, and between mile markers
23 and 26.
Highway 89 between mile markers 38 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
central and southwestern Montana.
LAT...LON 4619 11078 4594 11080 4605 11111 4635 11118
4639 11072 4620 11048
TIME...MOT...LOC 2256Z 253DEG 36KT 4623 11114 4610 11112 4605 11087
4597 11078
CMCLocal storm report, Jul 7, 5:06 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
506 PM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 8 NE BELGRADE 45.88N 111.08W
07/07/2021 E60 MPH GALLATIN MT TRAINED SPOTTER
ALSO REPORTED PEA SIZE HAIL.
&&
HARTSpecial weather statement, Jul 7, 5:12 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Great Falls MT
512 PM MDT Wed Jul 7 2021
MTZ050-054-080000-
Judith Basin-Meagher-
512 PM MDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MEAGHER
AND JUDITH BASIN COUNTIES...
At 510 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Geyser to 23 miles
southwest of Stanford to 20 miles northeast of White Sulphur Springs.
Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Stanford, Hobson, Geyser, Windham, Moccasin, Ackley Lake State Park,
Sapphire Village, Utica, Buffalo and Benchland.
This includes the following highways...
Highway 200 between Geyser and Hobson.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4680 10982 4680 10979 4673 10992 4675 11005
4671 11015 4672 11027 4665 11028 4670 11081
4686 11058 4728 11050 4729 11013 4727 11012
4727 11000 4723 10999 4723 10988 4719 10987
4718 10976 4690 10976
TIME...MOT...LOC 2310Z 271DEG 28KT 4718 11040 4686 11046 4676 11061
KredensorSpecial weather statement, Jul 7, 5:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
513 PM MDT Wed Jul 7 2021
MTZ047-080015-
Blaine-
513 PM MDT Wed Jul 7 2021
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BLAINE AND
SOUTHEASTERN HILL COUNTIES...
At 513 PM MDT, radar indicated strong thunderstorms were located
along a line extending from near Chinook to 26 miles southeast of
Parker School. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Chinook, Harlem, Lohman, Lloyd, Cleveland and Zurich.
This includes Highway 2 between mile markers 392 and 424.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4793 10890 4788 10951 4846 10950 4846 10946
4852 10946 4853 10949 4865 10949 4866 10877
TIME...MOT...LOC 2313Z 257DEG 14KT 4853 10923 4797 10935
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:14 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 29 min |
| Jul 6, 6:16 PM MDT | Special Weather Statement | TFX | Toole | 29 min |
| Jul 6, 6:50 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 40 min |
| Jul 6, 6:57 PM MDT | Special Weather Statement | TFX | Toole | 33 min |
| Jul 6, 7:27 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 63 min |
| Jul 6, 7:30 PM MDT | Special Weather Statement | TFX | Liberty | 30 min |
| Jul 6, 8:20 PM MDT | Tornado Warning | TFX | Blaine | 25 min |
| Jul 6, 8:45 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 19 min |
| Jul 7, 1:51 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Jul 7, 2:03 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Jul 7, 2:18 PM MDT | Special Weather Statement | TFX | Fergus | 27 min |
| Jul 7, 2:43 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jul 7, 2:46 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 29 min |
| Jul 7, 2:55 PM MDT | Special Weather Statement | TFX | Madison | 50 min |
| Jul 7, 3:06 PM MDT | Special Weather Statement | TFX | Jefferson | 54 min |
| Jul 7, 3:13 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 47 min |
| Jul 7, 3:21 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Jul 7, 3:26 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson, Lewis and Clark | 34 min |
| Jul 7, 3:36 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Jul 7, 3:40 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Jul 7, 3:46 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 44 min |
| Jul 7, 3:55 PM MDT | Special Weather Statement | TFX | Gallatin | 50 min |
| Jul 7, 3:59 PM MDT | Special Weather Statement | TFX | Fergus | 46 min |
| Jul 7, 4:02 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 43 min |
| Jul 7, 4:30 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 30 min |
| Jul 7, 4:36 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 15 min |
| Jul 7, 4:48 PM MDT | Special Weather Statement | TFX | Silver Bow | 27 min |
| Jul 7, 4:56 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 7, 5:12 PM MDT | Special Weather Statement | TFX | Judith Basin | 48 min |
| Jul 7, 5:38 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 37 min |
| Jul 7, 5:56 PM MDT | Special Weather Statement | TFX | Blaine | 34 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.